Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I'm perplexed, please answer, stopping treatment!
Jul 15, 2011

Hi dr. Henry! Ok I have a question for you, this has totally consumed me and I'm currently on hold from taking my hiv medicines, from taking crystal meth, from taking Geodon (an anti psycotic) ok let me tell you about my history back in 2005 i was diagnosed as HIV positive about 6 months later my t-cells fell to 200 causeing me to start treatment on norvir truvada reyataz, at the same time i started using crystal meth, and also at the same time this sparked a psycosis(bad bad bad panic disorder, thought disorder, violent thoughts) in me requiring me to take effexor and zyprexa, the effexor and the zyprexa stabilized me as with the hiv medicines but i never stopped using meth. fast forward to a couple of months ago i switched to epizcom and reyataz because the truvada was bad for my creatinine levels but when this happened i noticed something my metal health got much much worse, progressively, i hadnt used crystal in 6 months so i soon figure out its the hiv medicine epzicom, i eventually stopped taking it, i now havent been on hiv medicine for 2 months, and i lost 15 pounds. I also noticed something else, while not being on hiv medicines i can go much much longer with out my geodon (an antipsycotic), ive gone a week so far with out it and not having disorganized thoughts where when i was on treatment i wouldnt last 2 days this has led me to believe that the hiv medicines have in fact been causing my psycosis, plus my mental health has never been better, i know the crystal meth didnt help and to help prove this i remember using meth when i was 18(now 28) and i didnt need to be on psyc meds, im now afraid to take any hiv medicines as it might affect my mental health, my question to you is what hiv medicines are least psycadelic??? my doctor knows why i stopped taking treatment but i dont think he knows im afraid to restart treatment. im also enjoying this weight loss i dont know why i lost weight but im glad it happened ever so suddenly

Response from Dr. Henry

An assessment of your current HIV situation (HIV level and CD4 count and resistance situation) will provide details regarding what other treatment options are available to you. Some other treatment options (ie raltegravir, maraviroc, rilpivirine based regimens--and others) may have less of an impact on your mental health which can very from person to person and depending on what psychotropic drugs a patient is taking. KH



Previous
Intelence and Isentress side effects in joints?
Next
HIV and Dental Health

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement